Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 403, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 19, 2017, 11:19 AM CDT for Archer County, Baylor County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 11:19 AM CDT (16:19 UTC)
- Expired
- May 19, 2017, 12:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Archer County, TX, Baylor County, TX
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
983
WUUS54 KOUN 191619
SVROUN
TXC009-023-191700-
/O.NEW.KOUN.SV.W.0403.170519T1619Z-170519T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1119 AM CDT FRI MAY 19 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Archer County in northern Texas...
Southeastern Baylor County in northern Texas...
* Until noon CDT
* At 1118 AM CDT, a severe thunderstorm was located near Elbert,
moving northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Megargel and Westover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9912 3360 9892 3356 9858 3340 9842
TIME...MOT...LOC 1618Z 231DEG 32KT 3330 9898
HAIL...1.50IN
WIND...60MPH
$$
KURTZ2 follow-up statements
670
WWUS54 KOUN 191637
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1137 AM CDT FRI MAY 19 2017
TXC023-191647-
/O.CAN.KOUN.SV.W.0403.000000T0000Z-170519T1700Z/
Baylor TX-
1137 AM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAYLOR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3340 9895 3360 9892 3356 9858 3340 9842
TIME...MOT...LOC 1637Z 216DEG 35KT 3343 9885
$$
TXC009-191700-
/O.CON.KOUN.SV.W.0403.000000T0000Z-170519T1700Z/
Archer TX-
1137 AM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHERN ARCHER COUNTY...
At 1137 AM CDT, a severe thunderstorm was located 4 miles southeast
of Megargel, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Megargel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9895 3360 9892 3356 9858 3340 9842
TIME...MOT...LOC 1637Z 216DEG 35KT 3343 9885
HAIL...1.25IN
WIND...60MPH
$$
KURTZ584
WWUS54 KOUN 191654
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1154 AM CDT FRI MAY 19 2017
TXC009-191703-
/O.EXP.KOUN.SV.W.0403.000000T0000Z-170519T1700Z/
Archer TX-
1154 AM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ARCHER COUNTY WILL
EXPIRE AT NOON CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and gusty winds are still
possible with this thunderstorm.
LAT...LON 3340 9895 3360 9892 3356 9858 3340 9842
TIME...MOT...LOC 1653Z 231DEG 32KT 3352 9872
$$
KURTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:45 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 19, 6:45 AM CDT, 4 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
645 AM CDT Fri May 19 2017
.AVIATION...
19/12Z TAFs. Widespread MVFR conditions expected most of forecast
period with IFR across west/northwest Oklahoma terminals through
this morning. Scattered TSRA will affect KLAW and KSPS this
morning with more widespread activity near frontal boundary this
afternoon and evening across all but far northwest Oklahoma.
&&
.PREV DISCUSSION... /issued 357 AM CDT Fri May 19 2017/
DISCUSSION...
Band of strong/severe storms just west and north of OKC, in
response to enhanced waa on nose of llj, continues to shift north
and east early this morning and is expected to weaken with time.
Another area of organized convection west of Abilene, TX forecast
to weaken through the morning but may work its way northward into
our Texas counties. This area of convection will make an already
moderate to low confidence forecast even more complicated.
Although there are model differences on timing and placement of
convection today, a common signal is for thunderstorm activity
to consolidate along a slow moving cold front this afternoon
through the evening hours. This line of storms will pose a
damaging wind and large hail threat. Higher end severe will be
possible with an discrete storms head of frontal boundary across
western north Texas and southwest-southcentral Oklahoma, primarily
very large hail. The ability to realize prefrontal convection
will be heavily dependent on evolution of West Texas storms
mentioned above. Latest swody1 also discusses these
uncertainties.
In addition to the severe potential through tonight, there is
still a concern for flash flooding to go along with mainstem river
flooding. We have trimmed off the western sections of the flood
watch where brevity of any heavy rain should preclude organized
areas of flooding.
Cooler and drier for much of the weekend before western periphery
of large upper trough swings through Monday and Tuesday. This will
be our next opportunity for organized thunderstorm activity.
Overall, rest of next week looks to be below average on
temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 77 53 70 50 / 70 90 10 0
Hobart OK 77 50 72 49 / 90 70 0 0
Wichita Falls TX 82 56 75 52 / 70 80 20 0
Gage OK 65 45 68 46 / 50 30 0 0
Ponca City OK 76 51 67 47 / 80 80 10 0
Durant OK 83 64 76 55 / 30 80 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ006>008-011>013-
017>020-023>032-037>048-050>052.
TX...Flood Watch through Saturday morning for TXZ085-086-088>090.
&&
26/11Hazardous weather outlook, May 19, 8:27 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 827 AM CDT Fri May 19 2017 OKZ004>048-050>052-TXZ083>090-201330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 827 AM CDT Fri May 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .THUNDERSTORMS... There is an enhanced risk of severe thunderstorms today and tonight across portions of north Texas and southern Oklahoma. There is a slight risk of severe thunderstorms across much of the remainder of Oklahoma, except for northwest Oklahoma. LOCATION... The enhanced risk is south and east of a line from Knox City and Archer City to Burkburnett Texas to Walters and Chickasha to Holdenville Oklahoma. Surrounding the enhanced risk, there is also a slight risk across much of Oklahoma southeast of a line from Alva to Cheyenne to Erick Oklahoma, and also includes the remainder of western north Texas. TIMING... 11 AM to Midnight. IMPACTS... Hail up to the size of tennis balls, winds to 80 mph will be possible with the strongest storms, with the highest chances in the enhanced risk area. There is a low chance of tornadoes. Heavy rainfall will be possible over much of the risk areas. DISCUSSION... An area of showers and thunderstorms will move across portions of central and southern Oklahoma, and western north Texas this morning. Wind gusts up to 60 mph and hail up to the size of half dollars will be possible with the strongest storms this morning. A cold front over northwestern Oklahoma this morning will move slowly southeast today. Additional thunderstorms are expected to develop along the front early this afternoon and spread east as the front moves through Oklahoma and north Texas. The morning activity could have an impact on what happens this afternoon and evening but right now storms along the front are expected to develop into a line of thunderstorms with the potential of large hail, damaging winds, and very heavy rainfall. Isolated thunderstorms may also develop ahead of the front. If isolated storms do develop ahead of the front, there will be a low chance of a tornado with these storms in addition to very large hail, damaging wind and heavy rainfall. Thunderstorms will continue overnight, although the risk of severe weather will decrease late tonight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations during the day into this evening. .Flooding... More widespread heavy rainfall will be possible, especially this afternoon into tonight. This heavy rain could lead to flash flooding and river flooding in some locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .THUNDERSTORMS... Isolated thunderstorms will be possible in southeastern Oklahoma Saturday morning before moving out of the area. There will be chances of thunderstorms again Sunday night through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 19, 9:45 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
945 AM CDT FRI MAY 19 2017
OKZ024-025-027>030-191515-
Grady OK-Oklahoma OK-Pottawatomie OK-Canadian OK-Cleveland OK-
McClain OK-
945 AM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...Oklahoma...
west central Pottawatomie...southeastern Canadian...Cleveland and
northwestern McClain Counties Until 1015 AM CDT...
AT 943 AM CDT, An area of strong, non-thunderstorm wind gusts, out
of the east and southeast, will develop behind the exiting rain
showers.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Oklahoma City, Norman, southern Edmond, Moore, Midwest City, Del
City, Newcastle, Blanchard, Bethany, Mustang, Choctaw, Warr Acres,
The Village, Noble, Tuttle, Harrah, Slaughterville, Spencer, Nichols
Hills and Jones.
This includes the following highways...
Interstate 35 between mile markers 99 and 141.
Interstate 40 between mile markers 140 and 176.
Interstate 44 between mile markers 98 and 139.
Interstate 240 between mile markers 1 and 16.
LAT...LON 3566 9744 3549 9717 3522 9695 3503 9757
3534 9786
TIME...MOT...LOC 1443Z 235DEG 41KT 3534 9773 3514 9754
KURTZSpecial weather statement, May 19, 10:03 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1003 AM CDT FRI MAY 19 2017
OKZ006>008-011>013-191545-
Major OK-Garfield OK-Alfalfa OK-Kay OK-Grant OK-Noble OK-
1003 AM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...Garfield...
Alfalfa...western Kay...Grant and northwestern Noble Counties Until
1045 AM CDT...
AT 1000 AM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Cleo Springs to near Carrier to 4 miles
southwest of Kremlin to 3 miles northwest of Breckenridge to near
Fairmont, moving north at 55 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Enid, Blackwell, Tonkawa, Cherokee, Medford, Helena, Pond Creek,
Garber, Lahoma, Covington, Billings, Ringwood, Lamont, Carmen,
Wakita, Cleo Springs, Kremlin, Goltry, Breckenridge and Meno.
This includes Interstate 35 between mile markers 209 and 236.
LAT...LON 3690 9715 3623 9760 3637 9787 3638 9850
3700 9838 3700 9729
TIME...MOT...LOC 1500Z 199DEG 47KT 3644 9839 3650 9805 3652 9790 3646
9780 3637 9766
KURTZLocal storm report, May 19, 10:10 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HAIL ENID 36.40N 97.88W
05/19/2017 E0.75 INCH GARFIELD OK EMERGENCY MNGR
&&
DWSpecial weather statement, May 19, 11:03 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1103 AM CDT FRI MAY 19 2017
TXZ088-089-191630-
Archer TX-Baylor TX-
1103 AM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Archer and
southeastern Baylor Counties Until 1130 AM CDT...
AT 1100 AM CDT, a severe thunderstorm was located 6 miles west of
Elbert, moving northeast at 40 MPH, capable of half dollar sized
hail.
Locations impacted include...
Megargel and Westover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3340 9927 3353 9920 3355 9884 3352 9854
3339 9868
TIME...MOT...LOC 1600Z 228DEG 33KT 3329 9911
KURTZSpecial weather statement, May 19, 11:15 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1115 AM CDT FRI MAY 19 2017
OKZ031-032-042-191700-
Pontotoc OK-Hughes OK-Seminole OK-
1115 AM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pontotoc...western
Hughes and southeastern Seminole Counties Until noon CDT...
AT 1113 AM CDT, a strong thunderstorm was located 5 miles southeast
of Francis, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Ada, Holdenville, Wewoka, Byng, Allen, Francis, Calvin, Sasakwa,
Horntown, Yeager, Atwood and Spaulding.
LAT...LON 3465 9654 3480 9671 3521 9646 3519 9629
3506 9613
TIME...MOT...LOC 1613Z 211DEG 32KT 3481 9656
KURTZSpecial weather statement, May 19, 11:19 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1119 AM CDT FRI MAY 19 2017 OKZ019-025-026-028>030-191645- Oklahoma OK-Logan OK-Pottawatomie OK-Cleveland OK-McClain OK- Lincoln OK- 1119 AM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Oklahoma...southeastern Logan... northwestern Pottawatomie...Cleveland...northwestern McClain and western Lincoln Counties Until 1145 AM CDT... AT 1117 AM CDT, scattered showers extended from Norman to Oklahoma City and Luther. Strong wind gusts of 40 to 50 mph may be associated with this precipitation. HAZARDS INCLUDE... Wind gusts to 45 MPH... LAT...LON 3508 9702 3510 9756 3587 9740 3589 9688 TIME...MOT...LOC 1617Z 185DEG 41KT 3533 9727 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:05 PM CDT | Areal Flood Advisory | OUN | Clay, Wichita | 3 hr |
| May 18, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Clay, Wichita, Wilbarger | 41 min |
| May 18, 8:09 PM CDT | Tornado Warning | OUN | Archer, Baylor | 36 min |
| May 18, 8:19 PM CDT | Flash Flood Warning | OUN | Clay, Wichita | 3 hr |
| May 18, 8:39 PM CDT | Tornado Warning | OUN | Archer, Clay | 36 min |
| May 18, 9:11 PM CDT | Tornado Warning | OUN | Clay | 34 min |
| May 18, 9:40 PM CDT | Tornado Warning | OUN | Clay | 20 min |
| May 18, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
| May 19, 6:07 AM CDT | Special Weather Statement | OUN | Wilbarger | 23 min |
| May 19, 6:14 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 31 min |
| May 19, 6:18 AM CDT | Special Weather Statement | OUN | Knox | 27 min |
| May 19, 7:05 AM CDT | Special Weather Statement | OUN | Archer, Baylor | 25 min |
| May 19, 7:44 AM CDT | Special Weather Statement | OUN | Archer | 31 min |
| May 19, 7:58 AM CDT | Special Weather Statement | OUN | Baylor, Wichita | 32 min |
| May 19, 8:20 AM CDT | Special Weather Statement | OUN | Clay | 40 min |
| May 19, 8:51 AM CDT | Special Weather Statement | OUN | Clay | 39 min |
| May 19, 11:03 AM CDT | Special Weather Statement | OUN | Archer | 27 min |
| May 19, 11:55 AM CDT | Special Weather Statement | OUN | Archer | 35 min |
| May 19, 12:21 PM CDT | Special Weather Statement | OUN | Baylor | 24 min |
| May 19, 12:30 PM CDT | Special Weather Statement | OUN | Clay | 45 min |
| May 19, 12:34 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 41 min |
| May 19, 1:10 PM CDT | Special Weather Statement | OUN | Archer | 35 min |
| May 19, 1:11 PM CDT | Special Weather Statement | OUN | Knox | 49 min |
| May 19, 1:31 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 44 min |
| May 19, 1:42 PM CDT | Areal Flood Advisory | OUN | Archer, Clay, Wichita | 3 hr |
| May 19, 1:48 PM CDT | Areal Flood Advisory | OUN | Baylor, Knox | 3 hr |
| May 19, 1:54 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox, Wilbarger | 51 min |
| May 19, 2:07 PM CDT | Special Weather Statement | OUN | Clay | 38 min |
| May 19, 2:18 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 42 min |
| May 19, 2:25 PM CDT | Flash Flood Warning | OUN | Baylor, Foard, Knox, Wilbarger | 4 hr |
| May 19, 2:53 PM CDT | Special Weather Statement | OUN | Baylor, Wichita | 67 min |
| May 19, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
| May 19, 3:03 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 42 min |
| May 19, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wilbarger | 39 min |
| May 19, 3:36 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 54 min |
| May 19, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 61 min |
| May 19, 4:58 PM CDT | Areal Flood Advisory | OUN | Clay, Wichita | 4 hr |
| May 19, 5:44 PM CDT | Special Weather Statement | OUN | Archer | 31 min |
| May 19, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 42 min |
| May 19, 5:59 PM CDT | Tornado Warning | OUN | Archer, Clay | 31 min |
| May 19, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 47 min |
| May 19, 6:18 PM CDT | Tornado Warning | OUN | Clay | 27 min |
| May 19, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.